MAUDE Adverse Event Report: SYNTHES ELMIRA TFNA HELICAL BLADE 95MM STERILE; ROD, FIXATION, INTRAMEDULLARY

SYNTHES ELMIRA TFNA HELICAL BLADE 95MM STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.295
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant device is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was performed for part number: 04.038.295, synthes lot number: h280674: product manufacture date: 25-jan-2017, product manufacture location: synthes (b)(4): a review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of tfna helical blade 95 mm (part number 04.038.295, lot number h280674) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a trochanteric fixation nail advanced (tfna) hardware removal with revision on (b)(6) 2017, due to migration of the nail and helical blade.The date of the original tfna procedure is unknown.The nail, the helical blade and one locking screw, all intact, were removed.The patient received a total hip prosthesis as the revision.There was no reported surgical delay.The patient was reported to be in good condition following the hardware removal part of the procedure.It is unknown the outcome of the revision part of the procedure or if surgical complications or delays occurred.Concomitant devices reported: unknown locking screws ( quantity 1), 11 mm/130 deg ti cann tfna 380 mm/left - sterile (part # 04.037.159s, lot # h302282, quantity 1).This report is for one (1) tfna helical blade 95 mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Customer quality reviewed the returned x-rays.The complainant device was not returned.This investigation will be conducted based on x-rays provided.X-ray, drawing and device history record review were performed as part of this investigation an ap x-ray shows the helical blade perforated the acetabular cup.The construct is still intact.No product issues were identified.This complaint is confirmed.Drawing was reviewed and determined to be suitable for the intended design when used as recommended.Product manufacture date: 25-jan-2017.Product manufacture location: synthes elmira.A review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of tfna helical blade 95mm (part number 04.038.295, lot number h280674) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.While a definitive root cause could not be determined, it is possible that the patient¿s poor bone quality led to a collapse around the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 95MM STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6977819
Report Number3003506883-2017-10249
Device Sequence Number11080668
Product Code HSB
UDI-Device Identifier10886982099006
UDI-Public(01)10886982099006(10)H280674
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.295
Device Catalogue Number04.038.295
Device Lot NumberH280674
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date11/22/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight64